Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 5, NWS Amarillo, TX

September 21, 200620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Sep 21, 2006, 4:19 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Sep 21, 2006, 7:00 AM CDT. It was in force for 9 hr. 32 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 21, 2006, 4:19 AM CDT (09:19 UTC)
In effect from
Sep 21, 2006, 7:00 AM CDT
Expired
Sep 21, 2006, 4:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 10:15 AM CDTNON-TSTM WND GST 615 Se Kenton, OK
Sep 21, 10:15 AM CDTNON-TSTM WND GST 675 Se Kenton, OK
Sep 21, 10:25 AM CDTNON-TSTM WND GST 603 Sse Boise City, OK
Sep 21, 10:25 AM CDTNON-TSTM WND GST 603 Sse Boise City, OK
Sep 21, 10:25 AM CDTNON-TSTM WND GST 675 Se Kenton, OK
Sep 21, 10:40 AM CDTNON-TSTM WND GST 603 Sse Boise City, OK
Sep 21, 10:40 AM CDTNON-TSTM WND GST 605 Se Kenton, OK
Sep 21, 10:55 AM CDTNON-TSTM WND GST 645 Se Kenton, OK
Sep 21, 10:55 AM CDTNON-TSTM WND GST 683 Sse Boise City, OK
Sep 21, 11:15 AM CDTNON-TSTM WND GST 605 Se Kenton, OK
Sep 21, 11:15 AM CDTNON-TSTM WND GST 623 Sse Boise City, OK
Sep 21, 11:25 AM CDTNON-TSTM WND GST 633 Sse Boise City, OK
Sep 21, 11:35 AM CDTNON-TSTM WND GST 673 Sse Boise City, OK
Sep 21, 11:40 AM CDTNON-TSTM WND GST 605 Se Kenton, OK
Sep 21, 11:45 AM CDTNON-TSTM WND GST 623 Sse Boise City, OK
Sep 21, 11:50 AM CDTNON-TSTM WND GST 585 Se Kenton, OK
Sep 21, 11:55 AM CDTNON-TSTM WND GST 583 Sse Boise City, OK
Sep 21, 12:10 PM CDTNON-TSTM WND GST 633 Sse Boise City, OK
Sep 21, 12:30 PM CDTNON-TSTM WND GST 613 Sse Boise City, OK
Sep 21, 1:50 PM CDTNON-TSTM WND GST 582 E Goodwell, OK
Sep 21, 1:50 PM CDTNON-TSTM WND GST 582 E Goodwell, OK
Sep 21, 2:10 PM CDTNON-TSTM WND GST 652 E Goodwell, OK
Sep 21, 2:20 PM CDTNON-TSTM WND GST 581 W Hooker, OK
Sep 21, 2:25 PM CDTNON-TSTM WND GST 602 E Goodwell, OK
Sep 21, 2:35 PM CDTNON-TSTM WND GST 631 W Hooker, OK
Sep 21, 2:35 PM CDTNON-TSTM WND GST 631 W Hooker, OK
Sep 21, 2:51 PM CDTNON-TSTM WND GST 602 W Guymon, OK
Sep 21, 2:51 PM CDTNON-TSTM WND GST 60Guymon, OK
Sep 21, 3:05 PM CDTNON-TSTM WND GST 602 E Goodwell, OK
Sep 21, 3:15 PM CDTNON-TSTM WND GST 591 W Hooker, OK
Sep 21, 3:47 PM CDTNON-TSTM WND GST 582 W Guymon, OK
Sep 21, 3:55 PM CDTNON-TSTM WND GST 601 W Hooker, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 210919
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
419 AM CDT THU SEP 21 2006

...STRONG WINDS EXPECTED THROUGH TODAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN
NEW MEXICO TOWARD THE PANHANDLES THIS MORNING. THIS WILL CAUSE AN
ASSOCIATED AREA OF SURFACE LOW PRESSURE TO STRENGTHEN OVER SOUTHEASTERN
COLORADO. WINDY CONDITIONS WILL RESULT AND CONTINUE THROUGH THE DAY.
INITIALLY...WIND SPEEDS WILL BE WEAKEST ACROSS THE EXTREME NORTHWEST
TEXAS AND WESTERN OKLAHOMA PANHANDLES...BUT WILL INCREASE AROUND SUNRISE.
OTHERWISE...THE STRONG WINDS WILL OCCUR ACROSS THE REST OF THE TEXAS
AND OKLAHOMA PANHANDLES THROUGH THE AFTERNOON.

OKZ003-TXZ003>005-007>020-211200-
/O.NEW.KAMA.HW.W.0005.060921T1200Z-060921T2100Z/
/O.EXT.KAMA.WI.Y.0006.060921T0919Z-060921T1200Z/
/O.EXT.KAMA.WI.Y.0006.060921T2100Z-060921T2300Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
419 AM CDT THU SEP 21 2006

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 4 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT
THIS MORNING...AND AGAIN FROM 4 PM TO 6 PM CDT THIS AFTERNOON.

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO DEVELOP ACROSS ALL BUT THE NORTHWESTERN TEXAS AND WESTERN
OKLAHOMA PANHANDLES EARLY THIS MORNING. THESE WINDS WILL THEN
INCREASE NEAR SUNRISE WITH WIND SPEEDS REACHING 35 TO 40 MPH AND
GUSTS TO 58 MPH ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.
WINDS ARE EXPECTED TO DIMINISH THIS EVENING AS THE LOW PRESSURE
CENTER MOVES EAST OF THE PANHANDLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. USE EXTRA
CAUTION WHILE DRIVING ON AREA ROADWAYS.

$$

OKZ001-002-TXZ001-002-006-211730-
/O.NEW.KAMA.HW.W.0005.060921T1200Z-060921T2100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
419 AM CDT THU SEP 21 2006

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 58 MPH
ARE EXPECTED TO DEVELOP NEAR SUNRISE THIS MORNING AND LINGER INTO THE
AFTERNOON. THE WINDS WILL INCREASE IN RESPONSE TO A STRENGTHENING LOW
PRESSURE SYSTEM OVER SOUTHERN KANSAS AND THE OKLAHOMA PANHANDLE. THIS
LOW PRESSURE SYSTEM WILL THEN MOVE EAST LATER THIS AFTERNOON ALLOWING
THE WINDS TO SUBSIDE AFTER 4 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JJB
2 follow-up statements
000 
WWUS74 KAMA 211912
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
212 PM CDT THU SEP 21 2006

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST NORTHEAST ACROSS
NORTHERN KANSAS AND FURTHER AWAY FROM THE OKLAHOMA AND TEXAS
PANHANDLES THIS AFTERNOON. THIS WILL CAUSE AN ASSOCIATED AREA OF
DEEPENING SURFACE LOW PRESSURE OVER SOUTHWESTERN KANSAS TO MOVE
NORTHEAST AWAY FROM THE PANHANDLES. WIND SPEEDS WILL GRADUALLY
DECREASE IN RESPONSE TO THE SURFACE LOW MOVING AWAY FROM THE
PANHANDLES ACROSS THE SOUTHERN TEXAS PANHANDLE. IN THE
MEANTIME...HIGH WIND WARNING CONDITIONS WILL PERSIST FOR THE OKLAHOMA
AND NORTHERN TEXAS PANHANDLES THROUGH 4 PM BEFORE SUBSIDING BY LATE
AFTERNOON.

TXZ011>020-212300-
/O.CAN.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
/O.EXT.KAMA.WI.Y.0006.060921T1912Z-060921T2300Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
212 PM CDT THU SEP 21 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT
THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES THIS
AFTERNOON AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE
PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKZ003-TXZ003>005-007>010-212100-
/O.CON.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
/O.CON.KAMA.WI.Y.0006.060921T2100Z-060921T2300Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...
CANADIAN
212 PM CDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 58 MPH ARE
EXPECTED TO CONTINUE ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA
PANHANDLE THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM STRENGTHENS
NORTH OF THE AREA. THE WINDS WILL PERSIST THROUGH 4 PM AND THEN
DIMINISH SLIGHTLY AS THE LOW PRESSURE CENTER MOVES EAST OF THE
PANHANDLES...ALLOWING WIND SPEEDS TO DECREASE TO NEAR 25 TO 35 MPH
FROM 4 PM TO 6 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS.
USE EXTRA CAUTION WHILE DRIVING ON AREA ROADWAYS.

$$

OKZ001-002-TXZ001-002-006-212100-
/O.CON.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
212 PM CDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 58 MPH ARE
EXPECTED TO CONTINUE ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA
PANHANDLE THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM STRENGTHENS
NORTH OF THE PANHANDLES. THE WINDS WILL PERSIST THROUGH 4 PM AND THEN
DIMINISH AS THE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SCHNEIDER/JOHNSON
000 
WWUS74 KAMA 212114
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
414 PM CDT THU SEP 21 2006

...STRONG WINDS EXPECTED THROUGH EARLY THIS EVENING...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST NORTHEAST
ACROSS NORTHERN KANSAS AND FURTHER AWAY FROM THE OKLAHOMA AND
TEXAS PANHANDLES THIS EVENING. THIS WILL CAUSE AN ASSOCIATED AREA OF
DEEPENING SURFACE LOW PRESSURE OVER SOUTHWESTERN KANSAS TO MOVE
NORTHEAST AWAY FROM THE PANHANDLES. WIND SPEEDS WILL DECREASE FROM
WEST TO EAST IN RESPONSE TO THE SURFACE LOW MOVING AWAY FROM THE
PANHANDLES.

OKZ003-TXZ003>005-007>010-212300-
/O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
/O.CON.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...
CANADIAN
414 PM CDT THU SEP 21 2006

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO CONTINUE ACROSS THE CENTRAL AND EASTERN TEXAS AND
OKLAHOMA PANHANDLES THROUGH 6 PM AS A SURFACE LOW PRESSURE SYSTEM
STRENGTHENS NORTHEAST OF THE AREA. THE WINDS 25 TO 35 MPH WILL
PERSIST THROUGH 6 PM AND THEN DIMINISH AS THE LOW PRESSURE CENTER
MOVES EAST OF THE PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKZ002-TXZ002-212300-
/O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
/O.EXA.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/
TEXAS-SHERMAN-
INCLUDING THE CITIES OF...GUYMON...STRATFORD
414 PM CDT THU SEP 21 2006

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES UNTIL 6 PM
AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ001-TXZ001-006-212215-
/O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
414 PM CDT THU SEP 21 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

TXZ011-012-016-017-212215-
/O.CAN.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
414 PM CDT THU SEP 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW 25 TO 35 MPH.

$$

TXZ013>015-018>020-212300-
/O.CON.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/
CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON
414 PM CDT THU SEP 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES THIS
AFTERNOON AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE
PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Sep 21, 3:52 AM CDT, 27 minutes earlier.

Area forecast discussion, Sep 21, 3:52 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
352 AM CDT THU SEP 21 2006

.DISCUSSION...
APPEARS TO BE A WINDY DAY AHEAD FOR THE PANHANDLES. BASES ON INCOMING
VORT MAX ASSOCIATED WITH THE UPPER LOW...700 MB GRADIENT...AND SFC
GRADIENT TIGHTENING AS THE LOW DEEPENS...IT APPEARS WINDS WILL CREEP
INTO THE HIGH WIND WARNING AREA. THE TUCUMCARI PROFILER OVER THE PAST
FEW HOURS SHOWS THE STRONG WINDS MIXING DOWN WITH THE 08Z OB
INDICATING 50 KT WINDS AROUND 800MB. THE HEADLINES WILL BE A BIT
WORDY AS THE HIGH WIND WARNING WILL BE SURROUNDED BY THE PREVIOUSLY
ISSUED WIND ADVISORY. THOUGHT THE HIGH WINDS WILL BE MOST LIKELY
BETWEEN 12Z AND 21Z...SO WENT AHEAD AND KEPT THE ADVISORY GOING
THROUGH 12Z AND AGAIN FROM 21Z TO 23Z AS IT APPEARS THERE MAY BE SOME
LINGERING STRONG WINDS AS THE LOW KICKS OUT EAST. RADAR SHOWS THE
LINE OF SHOWERS MOVING ACROSS THE PANHANDLES WITH SURFACE OBS GUSTING
INTO THE 40KT RANGE AS THE SHOWERS PASS. KEPT POP GRIDS GENERALLY THE
SAME. WITH THE DRY SLOT MOVING INTO THE AREA BEHIND THE
SHOWERS...THIS WILL PROVIDE THE MOST LIKELY PRECIP CHANCES IN THE
NORTH TODAY DUE TO WRAP AROUND MOISTURE. ONLY MAJOR CHANGES TO POP
GRIDS WAS INSERTING LOW END SLIGHT CHANCE ACROSS THE NORTH ON
SATURDAY MORNING WITH THE NEXT FRONTAL PASSAGE. FRONT DOES APPEAR TO
DRY OUT AS IT MOVES ACROSS THE CWA. ALSO CONTINUED THE TREND OF BELOW
GUIDANCE TEMPS THROUGH THE EARLY PART OF NEXT WEEK. AND CAME DOWN A
FEW MORE DEGREES ACROSS THE NORTHERN CWA FOR TODAY. HIGH TEMPS ACROSS
UTAH AND WESTERN COLORADO DROPPED 20 DEGREES FROM TUESDAY TO WEDNESDAY
AS THE LOW PASSED OVER THE AREAS. THOSE LOCATIONS ARE AT
ELEVATION...BUT STILL FEEL A SIMILAR TEMP DROP WILL OCCUR ACROSS THE
PANHANDLES AS THE UPPER LOW AND SFC LOW WILL CONTINUE TO DEEPEN
TODAY. KEPT HIGHS IN THE MID 70 ACROSS THE SOUTHERN ZONES AS
DOWNSLOPE WINDS WILL BE MORE PREVALENT AND THE AREA WILL BE FURTHER
AWAY FROM THE CENTER OF THE LOW.

WENT WITH THE NAM12 TIMING FOR THE FRONT ON FRIDAY NIGHT INTO
SATURDAY. THE NAM WAS RUNNING A TAD FASTER THAN THE GFS...BUT THE WV
IMAGERY IS SHOWING SOME QUICK MOVING LOWS AND SO DECIDED TO TREND
WITH THE SLIGHTLY FASTER NAM. OTHERWISE...ONCE THE SECOND UPPER LOW
KICKS EAST ON SUNDAY...THE PANHANDLES WILL BEGIN TRANSITIONING FROM
ZONAL FLOW TO A BUILDING RIDGE. SO LEFT THE FORECAST DRY AS IT
APPEARS THE SOUTHERN PLAINS WILL BE GENERALLY CUT OFF FROM THE DEEP
MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                78  49  78  49 /  10  10  10  10
BEAVER OK                  71  45  76  49 /  30  10  20  20
BOISE CITY OK              71  45  72  43 /  30  10  20  20
BORGER TX                  78  54  76  51 /  10  10  10  10
BOYS RANCH TX              78  49  79  50 /  10  10  10  10
CANYON TX                  79  48  80  50 /  10  10  10  10
CLARENDON TX               80  53  82  53 /  10  10  10  10
DALHART TX                 74  44  75  46 /  10  10  10  10
GUYMON OK                  70  46  74  49 /  30  10  20  20
HEREFORD TX                76  49  78  48 /  10  10  10  10
LIPSCOMB TX                75  46  79  51 /  20  10  20  20
PAMPA TX                   76  55  75  50 /  20  10  10  10
SHAMROCK TX                80  52  83  54 /  20  10  10  10
WELLINGTON TX              82  55  86  55 /  20  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     BEAVER.

     HIGH WIND WARNING FROM 7 AM THURSDAY TO 4 PM THURSDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.

     WIND ADVISORY FROM 4 PM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: BEAVER.

TX...WIND ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...DONLEY...
     GRAY...HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS... AND
     WHEELER.

     HIGH WIND WARNING FROM 7 AM THURSDAY TO 4 PM THURSDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
     WHEELER.

     WIND ADVISORY FROM 4 PM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HEMPHILL...HUTCHINSON...
     LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
     ROBERTS...AND WHEELER.

&&

03/14
Hazardous weather outlook, Sep 21, 12:05 AM CDT, 4 hours 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1205 AM CDT THU SEP 21 2006

OKZ001>003-TXZ001>020-211100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1205 AM CDT THU SEP 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT. ISOLATED
STORMS MAY REACH SEVERE LEVELS WITH DAMAGING WINDS AND LARGE HAIL
BEING THE PRIMARY THREATS. ALSO...CAUTION IS ADVISED ON AREA LAKES.

SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT INTO THE 25 TO
35 MPH RANGE WITH GUSTS UP TO 45 MPH. A WIND ADVISORY WILL GO INTO
EFFECT AT 4 AM CDT THURSDAY MORNING...FOR THE EASTERN OKLAHOMA
PANHANDLE AND FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTHWEST
SECTIONS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS SHOULD CONTINUE INTO THURSDAY...MAINLY ACROSS THE
OKLAHOMA AND NORTHERN TEXAS PANHANDLES. AT THIS TIME...ANY STORMS
THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. ALSO...THE
WIND ADVISORY CONTINUES THROUGH 6 PM CDT THURSDAY FOR THE EASTERN
OKLAHOMA PANHANDLE...AND FOR ALL BUT THE NORTHWESTERN SECTIONS
OF THE TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE WEATHER
SITUATION THIS EVENING FOR POSSIBLE ACTIVATION.

NUNEZ

In the hours before

Special weather statement, Sep 20, 10:45 PM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1045 PM CDT WED SEP 20 2006

TXZ020-210415-
COLLINGSWORTH TX-
1045 PM CDT WED SEP 20 2006

...STRONG THUNDERSTORM IN COLLINGSWORTH COUNTY...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF QUAIL MOVING EAST AT 40
MPH. THE CITY OF WELLINGTON IS IN THE PATH OF THIS STORM.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

NUNEZ

Nearby

High Wind Warnings in Texas, 2006High Wind Warnings in Oklahoma, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.